Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 21, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 13, 2020, 2:48 AM MDT for 13 counties in North Dakota. It took effect at Jun 13, 2020, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2020, 2:48 AM MDT (08:48 UTC)
- In effect from
- Jun 13, 2020, 10:00 AM MDT
- Expired
- Jun 13, 2020, 8:51 PM MDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
445 WWUS73 KBIS 130848 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 348 AM CDT Sat Jun 13 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-131700- /O.NEW.KBIS.WI.Y.0021.200613T1600Z-200614T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 348 AM CDT Sat Jun 13 2020 /248 AM MDT Sat Jun 13 2020/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
194 WWUS73 KBIS 131144 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 644 AM CDT Sat Jun 13 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-131945- /O.CON.KBIS.WI.Y.0021.200613T1600Z-200614T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 644 AM CDT Sat Jun 13 2020 /544 AM MDT Sat Jun 13 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
087 WWUS73 KBIS 131436 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 936 AM CDT Sat Jun 13 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-132245- /O.CON.KBIS.WI.Y.0021.200613T1600Z-200614T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 936 AM CDT Sat Jun 13 2020 /836 AM MDT Sat Jun 13 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and southwest North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
821 WWUS73 KBIS 131739 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1239 PM CDT Sat Jun 13 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-140145- /O.CON.KBIS.WI.Y.0021.000000T0000Z-200614T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 1239 PM CDT Sat Jun 13 2020 /1139 AM MDT Sat Jun 13 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and southwest North Dakota. * WHEN...Until 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
584 WWUS73 KBIS 132338 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 638 PM CDT Sat Jun 13 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-140300- /O.CON.KBIS.WI.Y.0021.000000T0000Z-200614T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 638 PM CDT Sat Jun 13 2020 /538 PM MDT Sat Jun 13 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and southwest North Dakota. * WHEN...Until 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
805 WWUS73 KBIS 140251 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 951 PM CDT Sat Jun 13 2020 NDZ001-002-009-010-017-018-031>033-040-041-043-044-140400- /O.CAN.KBIS.WI.Y.0021.000000T0000Z-200614T0300Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 951 PM CDT Sat Jun 13 2020 /851 PM MDT Sat Jun 13 2020/ ...WIND ADVISORY IS CANCELLED... Gusty winds will continue through the night, but wind speeds have largely fallen below advisory criteria. $$ AJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 13, 2:43 AM MDT, 5 minutes earlier.
Area forecast discussion, Jun 13, 2:43 AM MDT, 5 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 343 AM CDT Sat Jun 13 2020 .SHORT TERM...(Today and tonight) Issued at 253 AM CDT Sat Jun 13 2020 Winds and small thunderstorm chances are the main issue in the short term period. An upper level low over the eastern Pacific will move onto the Pacific Northwest coast through tonight. Low pressure in the lee of the northern and Canadian Rockies, and high pressure over the Great Lakes region is producing a strong southeast flow over western ND and eastern Montana. These strong gradient winds will expand slowly east today towards central ND. We have issued a wind advisory for western North Dakota. Later shifts will need to monitor for possible expansion eastward but it looks like there may be just a couple hours of advisory criteria winds late this afternoon around the Highway 83 corridor, before winds diminish. Highs today will range from around 90 degrees in the west, to the mid 70s around the Turtle Mountains. Strong upper level ridging over western and central ND will inhibit convection today. Tonight, the upper ridge moves into the eastern Dakotas and southerly upper level flow slowly encroaches into the western Dakotas. A strong shortwave rotating around the main upper low is expected to develop convection over central into northeast Montana this afternoon into this evening and lift northeast into southern Saskatchewan. It will become unstable over western and central ND this afternoon and early evening but the atmosphere will remain strongly capped. We did keep a a slight chance of storms in the far west this evening in case something that fires off over the high plains, holds on long enough to make it to the border. It's probably not until late tonight, or more likely Sunday that we see better thunderstorm chances in the west. But we will keep some small pops along the western counties. It will remain breezy through the night, thus keeping temperatures quite mild. Lows will be mainly in the 60s tonight with some mid and upper 60s south central and west. .LONG TERM...(Sunday through Friday) Issued at 253 AM CDT Sat Jun 13 2020 Thunderstorm chances and strong winds will be the main forecast issues early in the long term period. Then a cooldown may be in store late in the forecast period. On Sunday, there could be some morning convection festering near the Montana border, and the west central and northwest could see convection during the morning. However, it looks like the best opportunity for strong to severe storms will be around mid afternoon into the evening on Sunday. This is when the surface boundary moves into North Dakota and the strong forcing for ascent also pushes into the state. Storm mode looks to be linear or clusters across the northwest as bulk shear vectors are along boundary. The main threat here would be marginally severe hail and winds. In the southwest shear vectors are not perpendicular to the boundary, but there is more of a cross component, but this area also remains capped. Better chance for supercells will probably remain south Sunday afternoon, but there is some potential for a supercell into southwest North Dakota. Convection moves through the west and north central part of the state by the early overnight hours. However there are some differences, with the latest NAM showing more punch with the late night shortwave pushing into northeast Montana, possibly bringing another round of convection into the northwest early Monday morning. Whether this pans out or not, for the most part Monday is shaping up to be a dry day with drier air and cooler temperatures in the 70s west, but lower to middle 80s east, with some higher dewpoint air. At this time it looks like any afternoon convection in the east would be out of our forecast area. Monday night and early Tuesday do look to be dry as there is some shortwave ridging behind the upper low that lifts into Canada. However, another upper low quickly follows bringing another round of showers and thunderstorms Tuesday afternoon through Wednesday. Thereafter, we turn cooler Thursday and Friday with unsettled weather remaining, yielding mainly scattered showers and isolated thunder. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 253 AM CDT Sat Jun 13 2020 VFR conditions expected today and likely this evening as well. There are a few indications of lower stratus in the area this morning, but think that should stay to our south. Later tonight into Sunday looks to be a better opportunity for lower stratus but that will likely be after the 06Z TAF period. With a strong southeast flow at the surface, will not include LLWS at this time. There could be a better chance toward the end of the 06Z TAF period of winds diminish later this evening, but to far out at this time to include in any TAF. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM CDT /10 AM MDT/ this morning to 10 PM CDT /9 PM MDT/ this evening for NDZ001-002-009-010-017-018- 031>033-040-041-043-044. && SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Jun 13, 2:48 AM MDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 348 AM CDT Sat Jun 13 2020 NDZ005-013-023-025-036-037-047-048-050-051-140900- Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure- McIntosh-Dickey- 348 AM CDT Sat Jun 13 2020 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong southerly winds are possible Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003-004-011-012-019>022-034-035-042-045-046-140900- Renville-Bottineau-Ward-McHenry-Mercer-Oliver-McLean-Sheridan- Morton-Burleigh-Grant-Sioux-Emmons- 348 AM CDT Sat Jun 13 2020 /248 AM MDT Sat Jun 13 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota and south central North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe thunderstorms are possible Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-002-009-010-017-018-031>033-040-041-043-044-140900- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 348 AM CDT Sat Jun 13 2020 /248 AM MDT Sat Jun 13 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Today and Tonight A Wind Advisory is in effect from mid morning through mid evening. Expect southerly winds of 25 to 35 mph with gusts to 50 mph. See www.weather.gov/bis for additional information. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe thunderstorms are possible Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.